MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J463G
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the device bunched up/frayed.It is unknown if a similar device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was available.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/06/2019.Device evaluation summary: thirty-four unopened samples of product code j463, lot # mmm103 were received for evaluation.The complaint sample was not received.During the visual inspection of thirteen representative sample, no defects were found on the packages.The samples were opened and contain a strand per packet.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or fraying suture was observed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to visual inspection of the samples received no performance fraying suture intra-op were observed.Representative samples returned to support investigation of 3 device issues captured in reports 2210968-2019-83739, and 2210968-2019-83741.Analysis results have been included in follow-up reports for each.

Brand Name
VCL CT BRD VIO 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8768665
Report Number2210968-2019-83740
Device Sequence Number1690002
Product Code GAM
UDI-Device Identifier10705031040137
UDI-Public10705031040137
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberJ463G
Device Lot NumberMMM103
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date08/06/2019
Patient Sequence Number1